MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942816350
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Non specific EKG/ECG Changes (1817); Myocardial Infarction (1969); Thrombosis/Thrombus (4440)
Date of Event 04/15/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Age at time of event: over 18 years.
 
Event or Problem Description
It was reported that stent thrombosis and patient death occurred.On (b)(6) 2021 a percutaneous coronary intervention (pci) was performed on a 3.50mm, straight segment, moderately calcified left anterior descending artery (lad).Following predilatation with a balloon, a 3.50 x 16mm synergy megatron was advanced to the target lesion and deployed.It was noted that there was unusual filling defect in the proximal segment of the megatron.The device was inflated at 11 atmospheres for 60 seconds.The procedure was completed and no patient complications resulted in relation to this event.Following the procedure, the patient was administered dual antiplatelet therapy (dapt) and the patient was reported to be stable.On (b)(6) 2021, following the procedure and prior to discharge, stent thrombosis leading to st-elevation myocardial infarction (stemi) of the anterior wall occurred.Another pci was performed.The previously placed megatron was re-expanded to a 4.00mm diameter and a synergy xd was deployed distal to the megatron.Intravascular ultrasound (ivus) revealed that the megatron was undersized.It was noted that the filling defect had likely manifested into tissue or thrombus.The procedure was completed and the patient was administered dapt following the procedure.No further patient complications resulted.On (b)(6) 2021, a left bundle branch (lbb) with re-catheterization (stent open), and subsequently ventricular tachycardia (vt) with a heart pump was performed.The patient vt arrested and passed away.The official cause of death was stated to be unknown, suspected vt.The patient noted to have been admitted to the hospital beyond the standard of care.It was noted that the device issue which may have caused or contributed to the patient complications were stent thrombosis leading to death.It was further clarified that the physician did not attribute the patient death to the use of the stent devices.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11773083
Report Number2134265-2021-05612
Device Sequence Number17003857
Product Code NIQ
UDI-Device Identifier08714729985617
UDI-Public08714729985617
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberH7493942816350
Device Lot Number0026472179
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2021
Initial Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;